Nonlinear waves in second order conformal hydrodynamics

D. A. Fogaça, H. Marrochio, F. S. Navarra, J. Noronha

Research output: Contribution to journalArticlepeer-review


In this work we study wave propagation in dissipative relativistic fluids described by a simplified set of the 2nd order viscous conformal hydrodynamic equations corresponding to Israel-Stewart theory. Small amplitude waves are studied within the linearization approximation while waves with large amplitude are investigated using the reductive perturbation method, which is generalized to the case of 2nd order relativistic hydrodynamics. Our results indicate the presence of a "soliton-like" wave solution in Israel-Stewart hydrodynamics despite the presence of dissipation and relaxation effects.

Original languageEnglish (US)
Pages (from-to)18-40
Number of pages23
JournalNuclear Physics A
StatePublished - Feb 1 2015
Externally publishedYes


  • Burgers equation
  • Israel-Stewart theory
  • Nonlinear waves
  • Relativistic hydrodynamics

ASJC Scopus subject areas

  • Nuclear and High Energy Physics


Dive into the research topics of 'Nonlinear waves in second order conformal hydrodynamics'. Together they form a unique fingerprint.

Cite this